Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 2, 2013, 3:06 PM EDT for Martin County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2013, 3:06 PM EDT (19:06 UTC)
- Expired
- Aug 2, 2013, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 143 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145
WWUS82 KMFL 021906
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT FRI AUG 2 2013
FLZ067-068-168-021945-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
306 PM EDT FRI AUG 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 345 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF NORTH COUNTY AIRPORT...AND
MOVING SOUTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
CALOOSA...
JUPITER FARMS...
NORTH COUNTY AIRPORT...
THE ACREAGE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2688 8010 2678 8018 2674 8023 2691 8039
2696 8035 2696 8015 2696 8014 2694 8008
TIME...MOT...LOC 1906Z 309DEG 15KT 2690 8027
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:10 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 2, 2:10 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 210 PM EDT FRI AUG 2 2013 .SHORT TERM (TONIGHT-SUNDAY NIGHT)... THE WEAK SURFACE LOW PRESSURE WHICH IS THE REMNANTS OF DORIAN CONTINUES OFF THE EAST FLORIDA COAST DRIFTING VERY SLOWLY TO THE NORTH SNEAKING ITS WAY THROUGH A WEAKNESS IN THE MID LEVEL SUBTROPICAL RIDGE. GLOBAL MODELS IN FAIR AGREEMENT IN LIFTING IT SLOWLY NORTH TONIGHT AND THEN A GRADUAL SHIFT TO THE NORTH-NORTHEAST ON SATURDAY AS IT GETS PICKED UP BY A FRONTAL BOUNDARY MOVING ONTO THE EASTERN SEABOARD. THE DIFFERENCE IN OPINION IS ON JUST HOW THIS WILL IMPACT THE WEATHER PARAMETERS OVER SOUTH FLORIDA ESPECIALLY INTO LATE THIS AFTERNOON AND EVENING. SOME OF THE HIGH RESOLUTION SHORT TERM MODELS ARE PERSISTENT IN DEVELOPING CONVECTION THIS AFTERNOON AFTER 18Z. HOWEVER, THUS FAR THE WEAK MID LEVEL LAPSE RATES AS SHOWN IN THE 12Z MFL SOUNDING HAVE HAMPERED THIS DEVELOPMENT. SO WILL CONTINUE TO MONITOR FOR ANY CHANGES NEEDED TO BE MADE. DUE TO DEVELOPMENT ALONG THE SEA BREEZES AND CONVECTION MOVING ALONG THE EASTERN SIDE OF LAKE OKEECHOBEE GETTING CLOSE TO OUR NORTHEAST ZONES, WILL CONTINUE WITH THE HIGH END POPS FOR NOW. THE FRONTAL BOUNDARY WILL CONTINUE TO SHIFT EAST INTO THE ATLANTIC OVER THE WEEKEND AS A DEEPENING TROUGH CONTINUES TO EVOLVE OVER THE EASTERN U.S. WHILE MAINTAINING THE WEAKNESS IN THE SUBTROPICAL RIDGE OVER SOUTH FLORIDA. THIS WILL ALSO MAINTAIN A DEEP TROPICAL AIRMASS ACROSS THE REGION WITHOUT A SYNOPTIC SYSTEM TO PUSH IT OUT OF THE AREA. FORECAST SOUNDINGS SHOW PWAT CONTINUING TO HOVER AROUND THE 2 INCH MARK. A SURFACE RIDGE WILL ALSO BE STRETCHED ACROSS THE FLORIDA STRAITS THIS WEEKEND AND THIS WILL RESULT IN A WEAK SOUTHWEST TO WEST STEERING FLOW FOR SOUTH FLORIDA SO THE CHANCES FOR CONVECTION WILL BE NEAR AVERAGES FOR EARLY AUGUST WITH THE GREATEST THREAT BEING THE INTERIOR AND EAST COAST METRO AREAS. .LONG TERM (MONDAY-FRIDAY)... LOOKING INTO THE MIDDLE TO THE END OF THE WEEK, THE MID LEVEL RIDGE WILL BUILD BACK IN ACROSS THE AREA WITH AT OR SLIGHTLY BELOW POP AVERAGES FOR EARLY AUGUST. HOWEVER, BOTH THE GFS AND ECMWF HAVE BEEN SHOWING A MID LEVEL INVERTED TROUGH ROTATING WEST BELOW THE RIDGE AXIS AND THE LATEST RUN SHOWS IT A LITTLE STRONGER REVERTING SOUTH FLORIDA BACK TO DEEP EASTERLY FLOW BY WEDNESDAY INTO THE END OF THE WEEK. SO FOR NOW, WILL CONTINUE TO SHOW A BROAD BRUSH CHANCE POP FORECAST FOR THE MAINLAND BUT IT COULD END UP WITH HIGHER CHANCES FOR THE INTERIOR AND SOUTHWEST COAST. && .AVIATION... A TROUGH OF LOW PRESSURE THAT IS THE REMNANTS OF TROPICAL STORM DORIAN CONTINUES TO MOVE SLOWLY NORTHWARD WITH THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WATERS OF SOUTH FLORIDA. ALTHOUGH A LIGHT WESTERLY FLOW CONTINUES TO PREVAIL ACROSS THE REGION...AN EASTERLY SEA BREEZE IS BEGINNING TO FORM ACROSS THE EASTERN COASTAL ZONE. THIS COULD CREATE A CONVERGENCE ZONE ALONG THE COASTAL ZONE WITH SHOWERS AND THUNDERSTORMS POSSIBLY FORMING AT THE TERMINAL LOCATIONS. THE WEST COAST SEA BREEZE WILL ALSO ESTABLISH SHOWERS/THUNDERSTORMS IN THE VICINITY OF TERMINAL KAPF. WITH ANY SHOWERS AND/OR THUNDERSTORMS AT THE TERMINALS SUB-VFR CONDITIONS ARE POSSIBLE WITH BRIEF PERIODS OF IFR CONDITIONS POSSIBLE. && .MARINE... A RATHER TRANQUIL MARINE FORECAST WITH THE LOW PRESSURE TROUGH CONTINUING TO MOVE NORTH OF THE LOCAL WATERS OVER THE WEEKEND. STILL, THERE COULD BE LOCALLY ROUGH SEAS NEAR STRONGER STORMS THAT MAY MOVE OFF THE MAINLAND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 92 78 93 / 50 40 20 40 FORT LAUDERDALE 79 90 79 91 / 40 30 20 30 MIAMI 79 92 78 92 / 40 40 20 40 NAPLES 77 91 77 90 / 30 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...60/BD
Hazardous weather outlook, Aug 2, 4:12 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 412 AM EDT FRI AUG 2 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 022315- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 412 AM EDT FRI AUG 2 2013 ...LOCALLY HEAVY RAIN AND FLOODING POSSIBLE EAST COAST METROS TODAY... ...WATERSPOUTS POSSIBLE ATLANTIC WATERS AND LAKE OKEECHOBEE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY FOR THE INTERIOR AND EAST. THE MAIN THREATS ARE LOCALLY HEAVY RAINFALL AND FLOODING...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. WATERSPOUTS: THERE IS A CHANCE OF WATERSPOUTS OVER THE ATLANTIC WATERS AND LAKE OKEECHOBEE TODAY. WIND: WIND GUSTS UP TO 40 MPH ARE POSSIBLE OVER THE ATLANTIC WATERS TODAY. FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE AND THERE IS A POTENTIAL FOR FLOODING AT ISOLATED LOCALES ACROSS SOUTHEAST FLORIDA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY...MOST FOCUSED OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 2, 3:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT FRI AUG 2 2013
FLZ067-068-168-021945-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
306 PM EDT FRI AUG 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 345 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF NORTH COUNTY AIRPORT...AND
MOVING SOUTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
CALOOSA...
JUPITER FARMS...
NORTH COUNTY AIRPORT...
THE ACREAGE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2688 8010 2678 8018 2674 8023 2691 8039
2696 8035 2696 8015 2696 8014 2694 8008
TIME...MOT...LOC 1906Z 309DEG 15KT 2690 8027
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Aug 2, 4:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Aug 2, 4:45 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Aug 2, 5:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 2, 5:32 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Aug 2, 7:08 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.